I feel horrible for my husband...

Share how living with this disease can and does impact your relationships. How do you cope? What questions to you have?
aveerik
Posts: 75
Joined: Sun Aug 25, 2013 9:07 pm

Re: I feel horrible for my husband...

Postby aveerik » Fri Sep 13, 2013 11:15 pm

Thanks PB. Be happy to snore, I think it at least means you are sleeping right?
I am so very disenchanted with my medical care right now. The Mirapex is causing my already low bp to go even lower, her solution is to put me back on requip which I did not tolerate at all. Its weird, although I slept last night it must have not been very well as I am exhausted today and I am already getting the creepy crawly feeling in legs and arms which doesn't usually happen during the day. I can't wait to see a new doctor, I am disgusted right now. She knows nothing about WED/RLS and it is very apparent she doesn't care to learn about it.

debbluebird
Posts: 1547
Joined: Mon May 21, 2012 3:27 pm

Re: I feel horrible for my husband...

Postby debbluebird » Sat Sep 14, 2013 12:59 am

Snoring can mean sleep apnea, in which you don't sleep much at all. Also makes WED worse.

So sorry you are having trouble with this doctor. Have you tried a sleep doctor ? I had sleep apnea and didn't know it. But also he is the one who really helped me with my WED/PLM.

aveerik
Posts: 75
Joined: Sun Aug 25, 2013 9:07 pm

Re: I feel horrible for my husband...

Postby aveerik » Sat Sep 14, 2013 2:23 am

I asked my doctor for a referral to a sleep specialist and her reply was she is referring me to a neurologist. She seems to think it is okay to have such sleep deprivation that I hallucinate. I am switching doctors on Monday but have Kaiser so my hands are mostly tied about seeing specialist.
I don't snore, haven't since I was 5 and had adenoids and tonsils out. Almost positive I don't have sleep apnea.
I am so happy that you found a good doctor to help you.

rthom
Posts: 1530
Joined: Sat Dec 31, 2011 3:03 am

Re: I feel horrible for my husband...

Postby rthom » Sat Sep 14, 2013 3:23 am

Whatever happened to the Hippocratic oath eh?

aveerik
Posts: 75
Joined: Sun Aug 25, 2013 9:07 pm

Re: I feel horrible for my husband...

Postby aveerik » Sat Sep 14, 2013 8:03 am

I really wonder about that too. It sucks having Kaiser in that they are your insurance and your provider. I am so mad I can't understand how a doctor can be so heartless. I worked for doctors for years, and their egos often interfere with following the Hippocratic oath.
I am off for a bad night, I can tell, my shoulders and legs are just going crazy.

ViewsAskew
Moderator
Posts: 14540
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: I feel horrible for my husband...

Postby ViewsAskew » Sat Sep 14, 2013 6:54 pm

aveerik wrote:I asked my doctor for a referral to a sleep specialist and her reply was she is referring me to a neurologist. She seems to think it is okay to have such sleep deprivation that I hallucinate. I am switching doctors on Monday but have Kaiser so my hands are mostly tied about seeing specialist.
I don't snore, haven't since I was 5 and had adenoids and tonsils out. Almost positive I don't have sleep apnea.
I am so happy that you found a good doctor to help you.


I hope you get a better one - having had my share of *&^%$# doctors, it is unconscionable what some of them do/say/will not do.
Ann - Take what you need, leave the rest

Managing Your RLS

Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

aveerik
Posts: 75
Joined: Sun Aug 25, 2013 9:07 pm

Re: I feel horrible for my husband...

Postby aveerik » Sat Sep 14, 2013 8:06 pm

I agree Ann, it is unconscionable and I wish the bad doctors out there had to walk, or in our case not walk a mile in our shoes but hold still, no stretching allowed. My husband is working a call shift today so I cant be taking care of my kids with no sleep. How horrible of her.

Just got home from Urgent Care. No sleep for thirty hours, couldn't urinate for 8 in the middle of the night because I couldn't relax enough, The doctor I saw was awesome. Said we could try Gabpentin, sp? or Ativan. He and I both thought Ativan was the best choice. He said if it works to get a rx from my stupid doctor, my words, not his. He said not a huge worry for addiction, maybe dependence but he said that happens with a great number of meds. Wish he could be my pcp. Please Ativan work, never had symptoms run into day light hours like this.

rthom
Posts: 1530
Joined: Sat Dec 31, 2011 3:03 am

Re: I feel horrible for my husband...

Postby rthom » Sun Sep 15, 2013 3:09 am

hope it helps you

ViewsAskew
Moderator
Posts: 14540
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: I feel horrible for my husband...

Postby ViewsAskew » Sun Sep 15, 2013 6:10 am

Glad he understood. Ativan may work - but chances are lower than the gapapentin, based on the studies that have been done. Depends on how much anxiety is involved - I get anxxiousa from the WED, but an anti-anxiety med doesn't really help because the anxiety is WED induced and the med doesn't make the sensations go away for me. It does for some, though - let us hope you are one it does.

If not, see if you can try Horizant - gabapentin encarbil. Recent studies show it very effective for many.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.

aveerik
Posts: 75
Joined: Sun Aug 25, 2013 9:07 pm

Re: I feel horrible for my husband...

Postby aveerik » Sun Sep 15, 2013 11:27 am

The Ativan didn't touch my symptoms, I have not slept one minute 46 hours. at least he tried to help me, he said he is on all weekend and can call him back. I am not sure how I a functioning right now. I cant stop moving and the movements are big. I feel as I am going crazy.

rthom
Posts: 1530
Joined: Sat Dec 31, 2011 3:03 am

Re: I feel horrible for my husband...

Postby rthom » Sun Sep 15, 2013 12:51 pm

I'm sorry to hear it didn't help, not surprised though--the only thing those drugs do for me is put me in a confused state, and eventual sleep after I take enough--but then I'm not functional, just snacky. I haven't gotten any sleep the last three nights either--I can relate to the frustration and stress too. I really hope it gets better soon for you.

aveerik
Posts: 75
Joined: Sun Aug 25, 2013 9:07 pm

Re: I feel horrible for my husband...

Postby aveerik » Mon Sep 16, 2013 4:38 pm

I am also on 3rd night of now sleep. Had to go to Urgent care again, this time he cave me a much higher dose of Ativan which makes me tired but un able to do much.
I have totally lost control over my body, weight and exercise, my doctors, and my faith that this will get better. I tried ace bandages, Ice hot which burned so bad had to shower it off, and I a takimg like 5 super hot baths a day. Please hope I am get started on something that will work for me.

rthom
Posts: 1530
Joined: Sat Dec 31, 2011 3:03 am

Re: I feel horrible for my husband...

Postby rthom » Mon Sep 16, 2013 5:48 pm

Any chance the Ativan is making the movements more pronounced? When did they start getting worse in relation to you taking the Ativan?

Polar Bear
Moderator
Posts: 6621
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Re: I feel horrible for my husband...

Postby Polar Bear » Mon Sep 16, 2013 9:11 pm

I am sorry you are suffering so much.
Have you ever tried really cold water?
This is something I did before I took medication.
Try filling a deep bucket with really cold water, put both feet/lower legs into it. It will take your breath away. Splash the cold - really cold - water up your legs and keep the limbs as cold as possible. It used to take perhaps 20 minutes but then I'd get some relief for long enough to maybe get over to sleep. It is no sleep aid, but it may cut symptoms for a short time... to give you a breathing space, so to speak. If it cut the symptoms for a short time perhaps the Ativan might stand a better chance.

This isn't possible for me any longer cos my arms etc are now involved and also insomnia is a part of my life, even without symptoms.

You were going to switch doctor today. Did you have any success.

Per your referral, that is all very well... but at present you need help... now.
http://www.mayoclinicproceedings.org/ar ... 4/fulltext

If you go to this link and scroll down to Chronic Persistent WED - Medications there is information sufficient to guide any GP to give you some help.
Do you think there is any chance you could use this.
Oh... but I feel your agonising discomfort.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

ViewsAskew
Moderator
Posts: 14540
Joined: Thu Oct 28, 2004 6:37 am
Location: Chicago

Re: I feel horrible for my husband...

Postby ViewsAskew » Mon Sep 16, 2013 10:24 pm

It doesn't surprise me that the Ativan did not help. Horizant or an opioid would be my next request - Horizant is the more likely to be prescribed. But, if it doesn't work, then you have more ammunition when you ask for an opioid.

I do hope you get some relief soon. It is so exhausting and anxiety producing to have the symptoms be so unremitting.
Ann - Take what you need, leave the rest



Managing Your RLS



Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation, and are not medical advice.


Return to “Help for Relationships”

Who is online

Users browsing this forum: No registered users and 1 guest